Tapering off 10mg Prozac after K induction

Hello I’m new. I’m grateful to all of you who post here as I’ve learned a lot and been comforted by your stories.

I’ve finished 5 out of my 6 induction infusions. It has done wonders for my severe depression. I turned to Ketamine after I felt Prozac was not helping me and wanted to stop taking it. Since the start of the year I’ve dropped down from 40mg to 10mg of Prozac.

The thing is I’m afraid to stop taking it entirely. My psychiatrist seems to have considered my anxiety more prominent than my depression and described the Prozac as helping my anxiety (and tangentially the depression). I guess anxiety may have been the more prominent feature when I started the Prozac a few year ago, but lately it’s the depression that is the big obstacle - and the Ketamine helps that so much. I don’t feel particularly anxious.

I’d like to stop Prozac altogether because I’m skeptical it’s helping me at all, but I’m worried that maybe the reason I don’t feel particularly anxious is because the low dose (10mg) I’m on is controlling it. As I type this, I’m wondering if it’s a symptom of anxiety to be worried about stopping Prozac at all :laughing:

Anyone have thoughts on dropping or staying on SSRIs after Ketamine treatment?

I’ll talk to my provider of course about the future plan after I finish my last/sixth infusion dose but I expect maybe monthly maintenance doses? I’m back in cognitive behavioral therapy and plan to continue that too.

1 Like

My therapist is not connected with my clinic, but I talk with him freely about it.

After I had been getting ketamine for about a year or so, I talked with him about stopping my SSRI (I don’t remember which one, I’ve tried several). He was supportive of it. He just said to contact him if I felt I needed to get back on them. I have been off the SSRI for about a year, now.

3 Likes

Thank you for replying! Your experience is encouraging. I did end up stopping Prozac a couple weeks ago. Prozac has a long half-life so I’m not sure it’s completely out of my system yet but so far, so good.

Please update on your progress as you go. I went from 60 mg down to 20. I did not take today and I think I’m going to just discontinue it’s use. I’ll keep you posted. My biggest issue when I’ve tried to stop in the past is the brain zaps and I feel a little unsteady at times…you?

1 Like

If you have tablets I’d suggest considering breaking 20mg in half and taking 10mg for a while. If capsules, you could take every other day. The slower the better for a lot of people. I’ve not experienced brain zaps, thankfully. I did feel unsteady though when coming off the higher dose pretty quickly so that’s why I suggest tapering more slowly. Good luck!

1 Like

Thank you